MAUDE Adverse Event Report: SEASPINE INC. MALIBU; ORTHOSIS, SPINAL PEDICLE FIXATION

SEASPINE INC. MALIBU; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 76-0100
Medical Device Problem Codes Disassembly (1168); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs confirming the event were received.Dhr review cannot be completed as the product has not been returned because the device remains implanted.Multiple attempts have been made to gain additional information.Patient activity at the time or prior to the event is unknown.The degree of spinal instability is unknown.It is unknown if the patient complied with post-operative care instructions or sustained a fall/impact of some sort.Review of labeling notes: warning cautions and precautions, "loosening, bending, dislocation, and/or breakage of the components, possibly requiring further surgery." the root cause of this reported event has not been determined.
 
Event or Problem Description
Patient's initial posterior lumbar fixation surgery reportedly occurred approximately 3 months ago (exact date unknown.) during follow up visit it was discovered that the both s1 iliac locking screws had loosened, and the rod disassociated from the iliac bone screws.Length of construct and levels treated are unknown.Patient history is unknown.Patient status is unknown.Surgeon is monitoring and is planning a revision surgery, date is unknown.

Brand Name
MALIBU
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
SEASPINE INC.
carlsbad CA 92008
MDR Report Key5848866
Report Number2032593-2016-00012
Device Sequence Number598518
Product Code NKB
UDI-Device Identifier10889981079291
UDI-Public10889981079291
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number76-0100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2016
Initial Report FDA Received Date08/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1